MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.5X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244530W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with lot 17718331 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, this was a carotid artery stenting (cas) case, an aviator plus.014 4.5x20 142cm was inserted for post percutaneous transluminal angioplasty (pta) after a precise stent was implanted.The aviator crossed the stent path and attempted to be implanted; however, the aviator ruptured within its nominal pressure.There were no reported patient injuries.The aviator was replaced with a new aviator plus 4.5mm*3cm and it was inflated, and the procedure was completed.The lesion was the right carotid artery with stenosis.An approach was made from the inguinal region with a non-cordis guiding sheath, and then it was advanced to the common carotid artery.A non-cordis guardwire was advanced to the distal portion of the internal carotid artery.The patient had no infectious disease.The device will be returned for analysis.The device was stored in the box, and brought to the cath lab on the day of the procedure.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The lesion had eighty five percent stenosis.The device was not used for a chronic total occlusion (cto).There was moderate tortuosity.
 
Additional Manufacturer Narrative
This was a carotid artery stenting (cas) case, an aviator plus.014 4.5x20 142cm was inserted for post percutaneous transluminal angioplasty (pta) after a stent was implantation.The aviator crossed the stent path and attempted to be inflateded; however, the aviator ruptured within its nominal pressure.There were no reported patient injuries.The lesion was the right carotid artery with stenosis and moderate tortuosity with eighty five percent stenosis.The device was not used for a chronic total occlusion (cto).The aviator was replaced with a new aviator plus 4.5mm*3cm, it was inflated, and the procedure was completed.An approach was made from the inguinal region with a non-cordis guiding sheath, and then advanced to the common carotid artery.A non-cordis guidewire was advanced to the distal portion of the internal carotid artery.The device was stored, handled and prepped normally per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact from the patient.The product was returned for analysis.One non-sterile aviator plus.014 4.5 x 20 x 142cm pta catheter was returned.Per visual analysis, the device was coiled inside a plastic bag and the balloon was previously inflated and deflated.No anomalies were observed in the returned device.Functional analysis was performed; a lab sample syringe filled with water was attached to the catheter successfully flushed.No resistance or loose material/matter was observed upon flushing.A guidewire sample was successfully introduced into the guidewire lumen of the balloon via the tip along the entire unit.No obstruction or resistance was noted.Finally, a three-way valve was attached to the inflation lumen port.Required pressure was applied to the device to inflate the balloon, no issues were observed.A product history record (phr) review of lot 17718331 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst - at/below rbp¿ was not confirmed of the device returned, as functional analysis was performed successfully.The exact cause of the event reported could not be determined during the analysis.The device performed as intended and therefore the reported event could not be confirmed.It is likely procedural factors and handling of the device contributed to the event reported by the customer as balloon inflation was successfully completed.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.5X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8983598
Report Number9616099-2019-03195
Device Sequence Number365171
Product Code LIT
UDI-Device Identifier20705032005798
UDI-Public20705032005798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number4244530W
Device Lot Number17718331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUARDWIRE (COVIDIEN); GUIDING SHEATH (STRYKER)